Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 66, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jun 18, 2021, 3:31 PM EDT. It took effect at Jun 19, 2021, 12:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 3:31 PM EDT (19:31 UTC)
- In effect from
- Jun 19, 2021, 12:00 PM EDT
- Expired
- Jun 20, 2021, 4:01 AM EDT
- In force
- 16 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
859 WHUS72 KMHX 181931 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 331 PM EDT Fri Jun 18 2021 AMZ152-154-190745- /O.NEW.KMHX.SC.Y.0066.210619T1600Z-210620T1500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 331 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 11 AM EDT SUNDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From noon Saturday to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-190745- /O.NEW.KMHX.SC.Y.0066.210619T1600Z-210620T0800Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 331 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 4 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From noon Saturday to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-190745- /O.NEW.KMHX.SC.Y.0066.210619T1600Z-210620T0400Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 331 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From noon Saturday to midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-190745- /O.NEW.KMHX.SC.Y.0066.210619T1600Z-210620T0400Z/ Pamlico Sound- 331 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From noon Saturday to midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ231-190745- /O.NEW.KMHX.SC.Y.0066.210619T1600Z-210620T0200Z/ Croatan and Roanoke Sounds- 331 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Croatan and Roanoke Sounds. * WHEN...From noon to 10 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
288 WHUS72 KMHX 190712 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 312 AM EDT Sat Jun 19 2021 AMZ152-154-191915- /O.EXT.KMHX.SC.Y.0066.210619T1600Z-210620T1300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 312 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 AM EDT SUNDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From noon today to 9 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-191915- /O.EXT.KMHX.SC.Y.0066.210619T1600Z-210620T0600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 312 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From noon today to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-191915- /O.EXT.KMHX.SC.Y.0066.210619T1600Z-210620T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 312 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From noon today to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-191915- /O.EXT.KMHX.SC.Y.0066.210619T1600Z-210620T0600Z/ Pamlico Sound- 312 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From noon today to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ231-191915- /O.CON.KMHX.SC.Y.0066.210619T1600Z-210620T0200Z/ Croatan and Roanoke Sounds- 312 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Croatan and Roanoke Sounds. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
487 WHUS72 KMHX 191707 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 107 PM EDT Sat Jun 19 2021 AMZ135-200515- /O.NEW.KMHX.TR.A.1003.210619T1707Z-000000T0000Z/ /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0600Z/ Pamlico Sound- 107 PM EDT Sat Jun 19 2021 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. For the Tropical Storm Watch, south winds 20 to 30 kt with gusts up to 40 kt and very rough waters. * WHERE...Pamlico Sound. * WHEN...For the Small Craft Advisory, until 2 AM EDT Sunday. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ231-200200- /O.NEW.KMHX.TR.A.1003.210619T1707Z-000000T0000Z/ /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0200Z/ Croatan and Roanoke Sounds- 107 PM EDT Sat Jun 19 2021 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and choppy waters. For the Tropical Storm Watch, south winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Croatan and Roanoke Sounds. * WHEN...For the Small Craft Advisory, until 10 PM EDT this evening. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ152-154-200515- /O.NEW.KMHX.TR.A.1003.210619T1707Z-000000T0000Z/ /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T1300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 107 PM EDT Sat Jun 19 2021 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft. For the Tropical Storm Watch, south winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...For the Small Craft Advisory, until 9 AM EDT Sunday. For the Tropical Storm Watch, Tropical Storm force winds possible from Monday morning until Monday afternoon. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ156-158-200515- /O.NEW.KMHX.TR.A.1003.210619T1707Z-000000T0000Z/ /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 107 PM EDT Sat Jun 19 2021 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the Tropical Storm Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...For the Small Craft Advisory, until 2 AM EDT Sunday. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ150-200515- /O.NEW.KMHX.TR.A.1003.210619T1707Z-000000T0000Z/ /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 107 PM EDT Sat Jun 19 2021 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt. For the Tropical Storm Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...For the Small Craft Advisory, until 2 AM EDT Sunday. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ131-136-137-230-200515- /O.NEW.KMHX.TR.A.1003.210619T1707Z-000000T0000Z/ Alligator River-Pamlico and Pungo Rivers-Neuse and Bay Rivers- Albemarle Sound- 107 PM EDT Sat Jun 19 2021 ...TROPICAL STORM WATCH IN EFFECT... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Albemarle Sound and Alligator River, and Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
031 WHUS72 KMHX 192003 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 403 PM EDT Sat Jun 19 2021 AMZ135-200600- /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0600Z/ /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ Pamlico Sound- 403 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. For the Tropical Storm Watch, south winds 20 to 30 kt with gusts up to 40 kt and very rough waters. * WHERE...Pamlico Sound. * WHEN...For the Small Craft Advisory, until 2 AM EDT Sunday. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ231-200200- /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0200Z/ /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ Croatan and Roanoke Sounds- 403 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters. For the Tropical Storm Watch, south winds 10 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Croatan and Roanoke Sounds. * WHEN...For the Small Craft Advisory, until 10 PM EDT this evening. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ152-154-200900- /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T1300Z/ /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 403 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft. For the Tropical Storm Watch, south winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...For the Small Craft Advisory, until 9 AM EDT Sunday. For the Tropical Storm Watch, Tropical Storm force winds possible from Monday morning until Monday afternoon. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ156-158-200600- /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0600Z/ /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 403 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the Tropical Storm Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...For the Small Craft Advisory, until 2 AM EDT Sunday. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ150-200600- /O.CON.KMHX.SC.Y.0066.000000T0000Z-210620T0600Z/ /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 403 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt. For the Tropical Storm Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...For the Small Craft Advisory, until 2 AM EDT Sunday. For the Tropical Storm Watch, Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ131-136-137-230-200900- /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ Alligator River-Pamlico and Pungo Rivers-Neuse and Bay Rivers- Albemarle Sound- 403 PM EDT Sat Jun 19 2021 ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Albemarle Sound and Alligator River, and Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...Sunday night into Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
196 WHUS72 KMHX 200801 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 401 AM EDT Sun Jun 20 2021 AMZ152-154-202015- /O.CAN.KMHX.SC.Y.0066.000000T0000Z-210620T1300Z/ /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 401 AM EDT Sun Jun 20 2021 ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Tonight through Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ131-135>137-150-156-158-230-231-202015- /O.CON.KMHX.TR.A.1003.000000T0000Z-000000T0000Z/ Alligator River-Pamlico Sound-Pamlico and Pungo Rivers- Neuse and Bay Rivers- S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm-Albemarle Sound- Croatan and Roanoke Sounds- 401 AM EDT Sun Jun 20 2021 ...TROPICAL STORM WATCH REMAINS IN EFFECT... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Portions of the adjacent Atlantic coastal waters, Albemarle, Croatan and Roanoke and Pamlico Sounds and Alligator, Neuse and Bay and Pamlico and Pungo Rivers. * WHEN...Tonight through Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 7:02 AM EDT, 8 hours 29 minutes earlier.
Area forecast discussion, Jun 18, 7:02 AM EDT, 8 hours 29 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 702 AM EDT Fri Jun 18 2021 .SYNOPSIS... High pressure will remain in control through Saturday. A cold front will approach the area this weekend. Remnant tropical low pressure may impact the area early next week. Another front is forecast to push through the area mid next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 700 AM Fri...High pressure will strengthen off the NC coast today as low level heights also build. Winds will still be very light through the morning, but a sea breeze will kick off the southerly flow this afternoon. Considerable dryness in the low and mid levels will lead to a dry and almost cloud free day, and with full sun and warming 850 mb temps, expect highs to reach the upper 80s to around 90 inland, and the mid to upper 80s along the coast. Highs along the coast will occur early in the afternoon with the sea breeze knocking temps back down into the low 80s for the rest of the day. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... As of 700 AM Fri...High pressure will retreat further offshore tonight, and the pressure gradient will increase thanks to an approaching frontal system over the Midwest. This will result in increasing winds for the area overnight, but still expecting mostly clear skies as dry air aloft remains. Temps will remain in the low to mid 70s overnight across the coast with a decent breeze developing, but farther inland a bit more cooling is possible, and have lows in the upper 60s to around 70. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 300 AM Fri...A hot and dry weather pattern for the first half of the weekend will give way to a period of unsettled weather through the middle of next week. Saturday...Offshore high pressure will keep forecast dry and hot, with strong SW flow. Widespread mid 90s expected inland with a few locations approaching 90 even along the OBX and coastal areas. Sunday and Monday...A tropical low in the Gulf of Mexico is expected to impact the Southeastern US this weekend and into early next week. Expecting the remnant low to arrive in the Carolinas sometime Sunday aftn/night with greatest impacts for Eastern NC expected Monday. Some global models attempt to keep this remnant low fairly organized due to baroclinic forcing from a deepening upper level trough across the North Central US. Still quite a bit of uncertainty regarding exact timing, track, and overall evolution of this low, but a decent chance for gusty winds and heavy rain is a concern. Most models have this system pushing out to sea overnight Monday into Tuesday. Tuesday through Thursday...Upper level trough axis will dig south across Appalachia to support a sweeping cold front that will trek most of the Eastern US. Timing on this front varies across guidance and will depend heavily on its interaction with the remnant low as it gets picked up by the front. Expect the cold front to push through either Tue/Wed with showers and tstorms with drier, cooler conditions behind it Wed/Thu. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... SHORT TERM /through Saturday Morning/... As of 700 AM Fri...VFR conditions are expected through the TAF period with clear skies and light winds. LONG TERM /Saturday through Tuesday/... As of 315 AM Fri...Mainly VFR conditions through the weekend. A more unsettled weather pattern emerges Sunday and continues through Tuesday with sub-VFR conditions possible. && .MARINE... SHORT TERM /through Tonight/... As of 700 AM Fri...Gorgeous boating conditions continue today, however winds and seas will pick up overnight and into tomorrow morning. Winds are currently mostly out of the east at 5-10 kts, and will be light and variable for the rest of this morning, before turning to the south around 10 kts this afternoon. As the gradient increases between high pressure offshore and an approaching cold front, winds will increase tonight, becoming SSW 10-15 kts, and then SW 15-20 kts by tomorrow morning. Seas are currently 1-3 ft, and will remain steady through early tonight. Thereafter, seas will increase to 2-4 ft into tomorrow morning. LONG TERM /Saturday through Tuesday/... As of 320 AM Fri...Offshore high continues strong SW flow Saturday with winds 20-25 kts with gusts up to 30 kts. Seas may briefly build to 4-6 ft before offshore high moves eastward and SW flow relaxes Sun AM to 15-20 kts. Winds will quickly surge overnight Sunday into Monday morning as a remnant tropical low from the Gulf moves across the region. Still quite a bit of uncertainty in terms of track and intensity, but guidance currently agreeing on strong S/SW winds Monday reaching 20-30 kts with gusts as high as 40 kts across all coastal waters and inland rivers/sounds, well into Gale territory. Seas will quickly become treacherous, building to 5-9 ft by mid-morning Monday and 6-10 ft in the aftn. Remnant low is expected to exit overnight Monday, but an approaching cold front will keep SW flow strong with widespread Small Craft conditions for Tuesday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...SGK SHORT TERM...SGK LONG TERM...ML AVIATION...SGK/ML MARINE...SGK/ML
Hazardous weather outlook, Jun 18, 6:56 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 656 AM EDT Fri Jun 18 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-191100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 656 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The remnants of Potential Tropical Cyclone 3 are expected to move through eastern North Carolina Sunday and Monday. Specifics are difficult to determine, however there is potential for heavy rain and possible flash flooding, minor coastal flooding, and isolated severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.